Unexplained increased heart beat, dizziness, "butterflies" in stomach feeling
Hello, I'm a 28 year old female with no known history of heart problems, and I'm not overweight or even heavy. I do have generalized anxiety disorder and hypoglycemia (albeit undiagnosed) though. But over the last week or so, for the first time I've almost regularly experienced a combination of increased heart beat (including what feels like "popping"), dizziness, and butterflies- in-stomach-feeling for no apparent reason. Strange still, it tends to happen when I'm in an idle or relaxed state, such as sitting on my couch or riding in the passenger side of the work van. I have experienced these symptoms at one point or the other, but never at the same time, and certainly not this often and for no apparent reason. I don't know if it means anything nor do I see why it would but I did just start my period and I started taking glucose tablets for my hypoglycermia which seem to be working. I have no insurance or even a primary care physician.
It can be a number of things. The best thing to do would without a doubt be to talk to a primary care doc about it. Even in a clinic setting they can ofter work without insurance etc.
Many people (majority) have skipped beats. Its not an actual skipped beat but an extra or early heartbeat. They are very normal in a normal heart setting and are of no medical concern. They can feel like a thump, flutter, rattle in your chest. Some people feel them in their throats as well. Everyone feels them a bit differently.
Some women have noticed a link between the extra beats and their periods. Sometimes happening more frequently around their menstral cycle. Not sure about hypoglycemia having any link. I have reactive hypoglycemia and only have a problem if I drink or eat too much sugar then mine crashes pretty badly.
Good luck to you and I would def recommend talking to a doc, they will probably tell you that you are fine but its always good to run it by someone. They may do additional tests as well to make sure they are truly benign in nature or to see if it is even your heart causes these odd sensations.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.